Alert archive / New York / Wind Advisories in 2014
Wind Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Nov 24, 2014, 9:22 AM EST for Clinton County, Franklin County, St. Lawrence County, New York. It took effect at Nov 24, 2014, 1:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2014, 9:22 AM EST (14:22 UTC)
- In effect from
- Nov 24, 2014, 1:00 PM EST
- Expired
- Nov 25, 2014, 10:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 14:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 916 m²/s²
- 0-3 km storm-relative helicity
- 1234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 NZUS97 KBTV 241422 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 922 AM EST MON NOV 24 2014 NYZ026-027-029>031-087-250100- /O.NEW.KBTV.WI.Y.0005.141124T1800Z-141125T1500Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE- SOUTHERN FRANKLIN-WESTERN CLINTON-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...STAR LAKE... SARANAC LAKE...TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM... GOUVERNEUR 922 AM EST MON NOV 24 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY FOR PORTIONS OF THE ST. LAWRENCE VALLEY AND NORTHERN ADIRONDACKS...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST TUESDAY. * LOCATIONS...ST. LAWRENCE COUNTY...FRANKLIN COUNTY NEW YORK...AND WESTERN CLINTON COUNTY. * HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS. * WINDS...SOUTH AT 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON...THEN SOUTHWESTERLY WINDS 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH THIS EVENING AND OVERNIGHT. THE HIGHEST WIND GUSTS ARE EXPECTED TO OCCUR IN THE ST. LAWRENCE VALLEY TONIGHT. * TIMING...WINDY CONDITIONS WILL PREVAIL ACROSS NORTHERN NEW YORK THROUGH THE DAY TODAY AND OVERNIGHT. A COLD FRONT SHIFTING ACROSS THE AREA WILL SHIFT WINDS FROM THE SOUTH INTO THE SOUTHWEST THIS EVENING...AND RESULT IN A SURGE OF STRONGER WIND GUSTS. THE STRONGEST WINDS OCCUR TONIGHT...WITH GUSTS UP TO 55 MPH EXPECTED IN THE ST. LAWRENCE VALLEY. * IMPACTS...ISOLATED POWER OUTAGES AND DIFFICULT DRIVING FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ BANACOS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Nov 24, 6:48 AM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Nov 24, 6:48 AM EST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 648 AM EST MON NOV 24 2014 .SYNOPSIS... AN AREA OF RAIN WILL MOVE THROUGH THE REGION THROUGH THE MORNING HOURS ALONG A WARM FRONT LIFTING SOUTH TO NORTH. HIGH TEMPERATURES TODAY WILL BE WELL ABOVE NORMAL WITH READINGS IN THE UPPER 50S TO LOWER 60S. IN THE COMING DAYS HOWEVER TEMPERATURES WILL BEGIN A DOWNWARD SLIDE TO SEASONAL NORMALS AS COOLER AIR MOVES IN FROM THE NORTH AND WEST. A STORM SYSTEM MOVING UP THE ATLANTIC COAST LATE WEDNESDAY WILL BRING ACCUMULATING SNOWS MAINLY TO SOUTHERN VERMONT, WITH LESSER AMOUNTS IN THE CHAMPLAIN VALLEY AND ADIRONDACKS. IMPACTS ON TRAVEL WILL BE FELT LATE WEDNESDAY THROUGH THANKSGIVING MORNING IN SOUTHERN VERMONT INTO THE SOUTHEAST PORTION OF NEW YORK AND ACROSS SOUTHERN NEW ENGLAND. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... AS OF 626 AM EST MONDAY...UPDATE TO THE FORECAST TO ADJUST RAIN TIMING AND BLEND IN OBSERVED WEATHER. FORECAST UNFOLDING AS PLANNED, RAIN COVERING MOST ALL OF THE AREA EXCEPT JUST NOW MOVING IN TO FAR NORTHEAST VERMONT, AND BEGINNING ITS EXIT OF WESTERN ST. LAWRENCE COUNTY. TREND OF RAIN ENDING WEST TO EAST WILL CONTINUE THROUGH THE MORNING. RELATIVE MIN IN POPS EARLY AFTERNOON, THEN COME BACK UP TO CHANCE WITH LOW LEVEL CONVERGENCE ALONG WIND SHIFT/FRONTAL BOUNDARY MOVING THROUGH LATER TODAY. FULL LATITUDE TROUGH AT 500 MB OVER THE CENTRAL US WITH SOUTHWESTERLY FLOW IN THE EAST RIDING UP OVER A WESTERN ATLANTIC RIDGE. SHORTWAVE TROUGH MOVING OUT OF OHIO VALLEY NORTHEAST INTO EASTERN GREAT LAKES WITH SURFACE WARM FRONT TRAILING ALONG INTO OUR FORECAST AREA THROUGH THIS MORNING. TEMPERATURES QUITE WARM...IN THE UPPER 50S TO LOWER 60S SUPPORTED BY SURGE OF WARM SOUTHERLY FLOW BRINGING 925 MB TEMPS IN THE NEAR 13 C. SPEAKING OF SOUTHERLY FLOW...BOUNDARY LAYER WINDS QUITE STRONG WITH A LOW LEVEL JET OVER 60 KNOTS THROUGH MIDDAY. DO NOT BELIEVE WINDS WILL BE ABLE TO MIX TO SURFACE HOWEVER AS THEY REMAIN ABOVE THE LOW LEVEL INVERSION AND RAINFALL TENDS TO STABILIZE LOWEST LEVELS AND PREVENT WIND FROM MIXING. MOUNTAIN SUMMITS & HIGHEST RIDGETOPS WILL SEE STRONGER WINDS HOWEVER NO POPULATION UP THERE TO WARRANT ADVISORY. && .SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... AS OF 327 AM EST MONDAY...AFTER PASSAGE OF WARM FRONT LOW LEVEL FRONTAL INVERSION IS ELIMINATED AND MORE MIXING OCCURS FROM SURFACE THROUGH BOUNDARY LAYER. STRONGER WINDS DO MIX DOWN, ESPECIALLY NORTHERN NEW YORK, HOWEVER LOW LEVEL JET DIMINISHES SOMEWHAT DURING THIS TIME PERIOD. NORTHERN NEW YORK ALONG NORTHWEST SLOPES OF THE ADIRONDACKS WILL SEE SUSTAINED WINDS AROUND 25 KTS WITH IN THE MID 30S KTS WITH WIDESPREAD 15-25 KTS ELSEWHERE. VERY NEAR WIND ADVISORY LEVELS AND MAY NEED TO ISSUE ADVISORY IN UPCOMING FORECAST. COOLING TREND BEGINS IN THE SHORT TERM PERIOD. LOW LEVEL WINDS TURN SOUTHWESTERLY, AND APPROACHING UPPER LOW FROM THE WEST STARTS A TREND OF LOWERING HEIGHTS AND COOLING OF THE AIR COLUMN. RELATIVE QUIET PERIOD INTO WEDNESDAY WITH SOUTHWEST FLOW OVER THE REGION AND SOME LAKE EFFECT PRECIP OFF EASTERN LAKE ONTARIO INTO THE NORTHWEST ADIRONDACKS. STARTS OFF WARM ENOUGH FOR RAIN THEN EVENTUALLY COOLS TO SNOW LATE TUESDAY BEFORE ENDING TUESDAY NIGHT. SURFACE HIGH PRESSURE BUILDS IN LATE TUESDAY AND EARLY WEDNESDAY, THEN COASTAL LOW BEGINS TO MAKE PRESENCE FELT. GFS/ECMWF BEGINNING TO ALIGN A LITTLE BETTER THAN PREVIOUS RUNS HOWEVER GENERAL TRENDS OF GFS BEING FURTHER EAST AND FASTER WITH THE SURFACE LOW CONTINUES. GFS TRACK WOULD KEEP FORECAST AREA IN THE COLDER AIR WITH LESS FORECAST PRECIPITATION TOTALS, WHILE ECMWF IS WETTER BUT WARMER SOLUTION WITH POSSIBILITY OF RAIN MIXED IN AT SOME POINT. TIMING WOULD BE PRECIP BEGINNING AFTER 18Z WEDNESDAY WITH BULK OF PRECIPITATION WEDNESDAY NIGHT. BELIEVE IT WOULD BE NEARLY ALL SNOW AS TEMPS FROM 925 MB UPWARD BELOW FREEZING. SURFACE TEMPS ABOVE FREEZING AT ONSET OF PRECIP, AND WESTERN ECMWF COULD THROW SOME WARMER AIR IN. HOWEVER WITH COOLING ALOFT THROUGHOUT THE LIFE OF THE STORM AND WET BULB COOLING OF NEAR SURFACE LAYER EXPECT MAINLY SNOW. USING MODEL BLEND OF QPF CAME UP WITH A HALF INCH OR MORE IN THE LOWER CT RIVER VALLEY AND SOUTHERN TIER OF VERMONT COUNTIES AND A QUARTER INCH OR LESS IN CHAMPLAIN VALLEY AND NORTHWEST. RESULTING SNOWFALL USING A STANDARD 13 TO 1 RATIO PUTS SOUTHERN VERMONT RIGHT AT WINTER STORM WATCH CRITERIA. HOWEVER NOT UP TO THE 50% CERTAINTY TO WARRANT A WATCH GIVEN CONTINUED MODEL DIFFERENCES AND RUN TO RUN CHANGES BETWEEN EACH. WILL WAIT ANOTHER FORECAST CYCLE FOR A HEADLINE DECISION WHICH WILL ALSO ALLOW INCORPORATION OF 12Z THU-00Z FRI QPF/SNOWFALL FORECAST THAT WOULD ENCOMPASS ENTIRE STORM. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 354 AM EST SUNDAY...LOW PRESSURE WILL BE MOVING AWAY FROM THE REGION ON THANKSGIVING WITH UPPER LEVEL TROF PASSING BY EVENING. EXPECTING SOME LINGERING LIGHT SNOW EARLY TAPERING TO SNOW SHOWERS OR FLURRIES WHICH WILL CONTINUE PERIODICALLY THANKSGIVING NIGHT. LIGHT ACCUMULATIONS ARE EXPECTED MAINLY IN THE NORTHERN MOUNTAINS AND NEK. TEMPS EITHER SIDE OF FREEZING ON THANKSGIVING DAY DROPPING INTO THE TEENS TO AROUND 20 AT NIGHT. NORTHWEST FLOW ON FRIDAY MAY BRING A FEW MTN SNOW SHOWERS OR FLURRIES BEFORE A RIDGE OF HIGH PRESSURE MOVES BY FRIDAY NIGHT. IT WILL BE CHILLY WITH HIGH TEMPS MAINLY IN THE 20S AND OVER NIGHT LOWS IN TEENS, PERHAPS A BIT COLDER DEPENDING ON CLOUD COVER. A WARM THEN COLD FRONT PASSAGES ARE LIKELY SATURDAY NIGHT INTO SUNDAY WITH TIMING AND TEMPERATURE DIFFERENCES NOTED IN THE MODELS. THIS WILL DICTATE WHETHER THE SHOWERS ARE RAIN OR SNOW BUT KEPT CLOSE TO THE BLEND BUT TEMPS COULD SWING A BIT MILDER IT WOULD BE MORE IN THE WAY OF RAIN SHOWERS, ESPECIALLY IN THE VALLEYS. HIGHS IN THE 30S AND LOWS IN THE 20S. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... THROUGH 12Z TUESDAY...THREAT OF LLWS THROUGH THE MORNING WITH WINDS 2000-4000FT OF 45-70KT. A LARGE CLOUD AND PRECIPITATION SHIELD ASSOCIATED WITH A WARM FRONT WILL BE PASSING THROUGH THIS MORNING ENDING FROM WEST TO EAST. MAINLY MVFR CEILINGS AND VISIBILITIES WILL IMPROVE TO VFR BY 18Z...BUT CEILINGS MAY LINGER IN THE MVFR CATEGORY ON AND OFF IN THE MOUNTAINS. SOUTH AND SOUTHEAST 10 TO 20 KNOTS GUSTING LOCALLY TO 30 KTS. WINDS WILL GRADUALLY BACK AROUND TO THE SOUTH AND SOUTHWEST DURING THE AFTERNOON AND EVENING AND SOME GUSTS OF 30 TO 40 KTS POSSIBLE AS A COLD FRONT MAKES IT WAY INTO NORTHERN NY. COULD BE A SCATTERED SHOWER BUT LEFT OUT FOR NOW. OUTLOOK 12Z TUESDAY THROUGH FRIDAY... 12Z TUESDAY - 00Z THURSDAY...GENERALLY VFR WITH MVFR/IFR CIGS/VIS IN LAKE EFFECT SNOW POSSIBLE AT SLK. 00Z THURSDAY - 00Z FRIDAY...LOW PRESSURE MOVES NE JUST OFF THE NEW ENGLAND COAST WITH IFR IN SNOW/SNOW SHOWERS. 00Z FRIDAY - 00Z SAT...MAINLY MVFR WITH LCL IFR IN SNOW SHOWERS. && .MARINE... A LAKE WIND ADVISORY IN EFFECT TODAY AS WINDS WILL BE INCREASING TO 25 TO 35 KNOTS WITH WAVES 3 TO 5 FEET ON AVERAGE. LOW PRESSURE WILL TRACK UP THROUGH THE GREAT LAKES THIS MORNING WITH A WARM FRONT BRINGING RAIN TO THE LAKE MAINLY THIS MORNING, THEN ONLY A CHANCE OF A SHOWER FOR THE REST OF THE DAY. A COLD FRONT WILL BRING A GRADUAL SHIFT TO SOUTHWEST TONIGHT WHEN THE STRONGEST WINDS ARE EXPECTED. SOUTHWEST WINDS WILL GRADUALLY SUBSIDE DURING TUESDAY AFTERNOON. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...HANSON NEAR TERM...HANSON SHORT TERM...HANSON LONG TERM...SISSON AVIATION...SISSON MARINE...SISSON
Hazardous weather outlook, Nov 24, 3:53 AM EST, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 353 AM EST MON NOV 24 2014 NYZ026>031-034-035-087-VTZ001>012-016>019-250900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 353 AM EST MON NOV 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. STRONG GUSTY WINDS WILL OCCUR TONIGHT IN THE SAINT LAWRENCE VALLEY AND NORTHWEST PORTION OF THE ADIRONDACKS. SUSTAINED WINDS OF 25 TO 30 MPH ARE EXPECTED WITH GUSTS TO 40 MPH. MOUNTAIN TOPS AND RIDGE TOPS AREAWIDE WILL ALSO EXPERIENCE VERY STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG WIND WILL PERSIST INTO TUESDAY MORNING THEN SUBSIDE DURING THE DAY. ACCUMULATING SNOW IS FORECAST FROM LATE WEDNESDAY INTO THANKSGIVING MORNING. HIGHEST SNOWFALL TOTALS WILL BE IN CENTRAL AND EASTERN VERMONT, TAPERING OFF TO THE NORTH AND WEST. RAIN MAY MIX WITH SNOW AT TIMES IN VERMONT. TRAVEL IMPACTS ARE POSSIBLE, AND THOSE PLANNING TO TRAVEL LATE WEDNESDAY THROUGH THANKSGIVING MORNING SHOULD KEEP APPRISED OF THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.